Alert archive / Minnesota / Special Weather Statements in 2012

Special Weather Statement, NWS Twin Cities, MN

May 27, 2012Brown County, Martin County, Watonwan County, Minnesota

NWS Twin Cities, MN issued this special weather statement at May 27, 2012, 9:15 PM CDT for Brown County, Martin County, Watonwan County, Minnesota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2012, 9:15 PM CDT (02:15 UTC)
Expired
May 27, 2012, 10:00 PM CDT
In force
45 min
Issued by
NWS Twin Cities, MN

Counties Brown County, MN, Martin County, MN, Watonwan County, MN

The radar

The Minneapolis radar (KMPX), 134 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1850 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1850 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1669 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.7
Supercell composite
17.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

226 
WWUS83 KMPX 280215
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
915 PM CDT SUN MAY 27 2012

MNZ074-082-083-091-092-280300-
BLUE EARTH-BROWN-FARIBAULT-MARTIN-WATONWAN-
915 PM CDT SUN MAY 27 2012

AT 911 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF SANBORN TO
6 MILES NORTHEAST OF JACKSON TO 16 MILES SOUTH OF SUPERIOR. THESE 
STORMS WERE MOVING EAST AT 45 MPH.  COMMUNITIES WHICH MAY BE 
AFFECTED INCLUDE FAIRMONT...ST. JAMES...SHERBURN... 
RIMONT...TRUMAN...AND ORMSBY.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4351 9485 4410 9487 4411 9509 4426 9511
      4428 9441 4416 9408 4370 9408 4349 9411
TIME...MOT...LOC 0214Z 270DEG 38KT 4416 9508 4370 9489
          4320 9490

$$

BAP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 27, 6:50 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, May 27, 6:50 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR 00Z TAFS
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
650 PM CDT SUN MAY 27 2012

.DISCUSSION...ISSUED 247 PM CDT

MAIN SHORT TERM CONCERNS DEAL WITH SVR WX LATER THIS AFTN/EVENING
AS A SLOW MOVING COLD FRONT AND ASSOCIATED MID-LEVEL SHRTWV WILL
COMBINE TO CREATE STRONG TO SVR TSRA ACROSS MOST OF THE FA. TIMING
REMAINS PROBLEMATIC DUE TO A FAIRLY STRONG CAP IN PLACE...BUT THIS
SHOULD QUICKLY ERODE ONCE THE SHRTWV MOVES TO THE NE AND MID-LEVEL
COOLING DEVELOPS THIS EVENING. SEE LATEST SPC FOR MORE
INFORMATION.

BASED ON SVR WX PARAMETERS...THE MAIN THREAT WILL BE INITIALLY
LARGE HAIL...THEN TRANSITION INTO A STRAIGHT LINE WND EVENT.
HOWEVER...NEAR THE WARM FRONT ACROSS CENTRAL MN...ISOLATED
TORNADOES ARE POSSIBLE...MAINLY BEFORE 8 PM. RESIDUAL SHRA/TSRA
WILL BE POSSIBLE EARLY MONDAY AS THE FRONT MOVES INTO EASTERN WI.
THE MAIN UPPER STORM SYSTEM ASSOCIATED WITH THE SVR WX ANTICIPATED
THIS EVENING WILL TRACK ALONG THE MN/CANADIAN BORDER. IN THE WAVE
OF THE CYCLONIC FLOW ARND THIS SYSTEM...-SHRA AND BELOW NORMAL
TEMPS ARE EXPECTED THRU TUE.

AFT TUE...A FAST MOVING STORM SYSTEM WILL TRACK ACROSS THE
NORTHERN ROCKIES...AND INTO THE MIDWEST. MODELS SEEM TO INDICATE
AN INVERTED TROUGH TYPE ENVIRONMENT ACROSS THE UPPER MIDWEST WHICH
WILL LIMITED SVR WX...BUT KEEP CONDS UNSETTLED AND COOLER THAN
NORMAL. IN THE WAVE OF THIS SYSTEM...EXPECT A WARM-UP BY THE END
OF THE WEEK...ALONG ANOTHER CHC OF TSRA/SHRA.

&&

.AVIATION.../00Z TAF ISSUANCE/
CONVECTION BEGINNING TO LIGHT UP ACROSS E NEB INTO SW MN AND NW WI
IN AREA OF VERY UNSTABLE AIRMASS AHD OF SFC CDFNT NOW MOVING INTO W
MN. SFC WNDS HAVE TURNED WLY AT AQP/MML AND PQN.  MAIN SVR THREAT
WILL BE EAST OF THESE AREAS.  SFC LOW IS NEAR FAR WITH WARMFNT
EXTENDING SE FROM LOW TO NEAR PKD TO HYR. EXPECT TSTMS TO CONTINUE
TO BECOME MORE WDSPRD THIS EVENING AS BETTER UPPER LEVEL DYNAMICS
MOVE INTO AREA.  WEAK VORT MOVING NNE IN MOIST PLUME IS NOW IN NW IA
HELPING TO FIRE STORMS IN SC MN INTO NW WI.  MAINLY UPPER TROF IS
NOW SWINING ACRS CNTL INTO E NEB/KS FIRING STORMS IN SW MN INTO E
NEB WHICH WILL BE LIFTING NE ACRS AREA LATER THIS EVENING/OVERNIGHT.
THREAT OF TSTMS SLIGHT AT AXN AND EAU NEXT 8 HOURS...BUT GOOD AT
REMAINDER OF TAFS.  TSTMS WILL BE ENDING FROM SW TO NE LATE TONIGHT.
WLY WINDS BECOMING GUSTY TO 20-25KTS ON MONDAY BEHIND CDFNT.

KMSP...TSTMS WILL BECOME MORE WDSPRD AFT 02Z AS CONVECTION IN NEB/SW
MN LIFTS ACRS AREA.  EXPECT PRDS MVFR/IFR IN HEAVIER STORMS.  DCAPE
VALUES HIGH ENUF FOR SOME TSTMS TO PRODUCE POTENTIALLY STRONG WINDS
BEFORE 06Z.  MAIN AREA OF TSTMS SHUD BE NE OF MSP BY 08Z.  WLY WIDNS
GUSTING TO 20 KTS AFT 17Z.  VFR CU WILL DEVELOP BY 18Z...MAINLY SCT
BUT OCNL BKN040.

/OUTLOOK/
TUESDAY...MVFR/VFR. WINDS NW AT 15G25KT
WEDNESDAY...VFR. WINDS LIGHT AND VARIABLE.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ANOKA-BENTON-BLUE
     EARTH-BROWN-CARVER-CHISAGO-DAKOTA-HENNEPIN-ISANTI-KANABEC-
     KANDIYOHI-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON-
     NICOLLET-RAMSEY-REDWOOD-RENVILLE-SCOTT-SHERBURNE-SIBLEY-
     STEARNS-WASHINGTON-WATONWAN-WRIGHT.

WI...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR POLK.

&&

JLT/BAP
Hazardous weather outlook, May 27, 11:06 AM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1106 AM CDT SUN MAY 27 2012

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
280945-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1106 AM CDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

IT WILL BE HOT AND HUMID OVER MUCH OF THE REGION THIS AFTERNOON WITH
TEMPERATURES WARMING INTO THE UPPER 80S TO MIDDLE 90S. THE HEAT
INDEX WILL APPROACH NEAR 100 DEGREES OVER EASTERN AND SOUTHERN
MINNESOTA AS WELL AS WEST CENTRAL WISCONSIN. TAKE EXTRA PRECAUTIONS
TODAY IF YOU WORK OR SPEND EXTENSIVE TIME OUTSIDE.

IN ADDITION...THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS
WESTERN MINNESOTA AS A COLD FRONT PUSHES IN FROM THE DAKOTAS.
LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE... AS WELL AS A FEW
TORNADOES. THE STORMS MAY PRODUCE HEAVY RAIN AND CAUSE FLASH
FLOODING TONIGHT AS THEY PASS ACROSS CENTRAL AND SOUTHERN
MINNESOTA AND FAR WESTERN WISCONSIN. FLOODING MAY ALSO DEVELOP
ALONG THE ALREADY SWOLLEN RIVERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW NON SEVERE STORMS ARE POSSIBLE ACROSS EASTERN MINNESOTA AND
WEST CENTRAL WISCONSIN ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, May 27, 8:44 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
844 PM CDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     NORTH MANKATO           44.18N 94.03W
05/27/2012                   NICOLLET           MN   LAW ENFORCEMENT

            TREE DOWN

&&

L. SCHALLER
Local storm report, May 27, 8:51 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
851 PM CDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     BLAINE                  45.17N 93.21W
05/27/2012                   ANOKA              MN   AMATEUR RADIO

            3 INCH TREE LIMBS DOWN

&&

L. SCHALLER
Local storm report, May 27, 9:01 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
901 PM CDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     TORNADO          1 S ST FRANCIS          45.37N 93.36W
05/27/2012                   ANOKA              MN   LAW ENFORCEMENT

&&

L. SCHALLER
Local storm report, May 27, 9:04 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
904 PM CDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             ST FRANCIS              45.38N 93.36W
05/27/2012  M1.50 INCH       ANOKA              MN   TRAINED SPOTTER

&&

L. SCHALLER
Local storm report, May 27, 9:11 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
911 PM CDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     HEAVY RAIN       RAMSEY                  45.26N 93.45W
05/27/2012  E0.00 INCH       ANOKA              MN   TRAINED SPOTTER

            STREET FLOODING CURB TO CURB

&&

L. SCHALLER
Special weather statement, May 27, 9:15 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
915 PM CDT SUN MAY 27 2012

MNZ074-082-083-091-092-280300-
BLUE EARTH-BROWN-FARIBAULT-MARTIN-WATONWAN-
915 PM CDT SUN MAY 27 2012

AT 911 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF SANBORN TO
6 MILES NORTHEAST OF JACKSON TO 16 MILES SOUTH OF SUPERIOR. THESE
STORMS WERE MOVING EAST AT 45 MPH.  COMMUNITIES WHICH MAY BE
AFFECTED INCLUDE FAIRMONT...ST. JAMES...SHERBURN...
RIMONT...TRUMAN...AND ORMSBY.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4351 9485 4410 9487 4411 9509 4426 9511
      4428 9441 4416 9408 4370 9408 4349 9411
TIME...MOT...LOC 0214Z 270DEG 38KT 4416 9508 4370 9489
          4320 9490

BAP

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:09 PM CDTAreal Flood AdvisoryMPXChisago3 hr
May 27, 7:15 PM CDTSevere Thunderstorm WarningMPXCarver, Scott60 min
May 27, 7:27 PM CDTSevere Thunderstorm WarningMPXCarver, Hennepin, Scott48 min
May 27, 7:30 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Brown, Nicollet, Sibley, Watonwan60 min
May 27, 7:39 PM CDTSpecial Weather StatementMPXRamsey, Washington51 min
May 27, 7:44 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker, Stearns61 min
May 27, 7:45 PM CDTSevere Thunderstorm WarningMPXAnoka, Hennepin45 min
May 27, 7:50 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Le Sueur, Nicollet, Waseca55 min
May 27, 7:55 PM CDTFlash Flood WarningMPXChisago5 hr
May 27, 8:07 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker, Renville53 min
May 27, 8:15 PM CDTSevere Thunderstorm WarningMPXAnoka, Ramsey34 min
May 27, 8:22 PM CDTAreal Flood AdvisoryMPXAnoka, Carver, Dakota, Hennepin, Ramsey, Scott and 1 more6 hr
May 27, 8:24 PM CDTSevere Thunderstorm WarningMPXCarver, Hennepin, McLeod, Scott, Wright51 min
May 27, 8:29 PM CDTSevere Thunderstorm WarningMPXAnoka, Isanti46 min
May 27, 8:33 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker57 min
May 27, 8:58 PM CDTSevere Thunderstorm WarningMPXAnoka, Chisago, Isanti, Kanabec62 min
May 27, 9:27 PM CDTFlash Flood WarningMPXBlue Earth, Brown, Hennepin, McLeod, Meeker, Nicollet and 4 more6 hr
May 27, 9:28 PM CDTSevere Thunderstorm WarningMPXBenton, Morrison, Sherburne, Stearns62 min
May 27, 9:43 PM CDTSevere Thunderstorm WarningMPXBenton, Isanti, Kanabec, Mille Lacs62 min
May 27, 9:46 PM CDTFlash Flood WarningMPXAnoka, Carver, Chisago, Dakota, Hennepin, Isanti and 2 more6 hr
May 27, 9:53 PM CDTFlash Flood WarningMPXBenton, Mille Lacs, Sherburne, Stearns4 hr
May 27, 10:02 PM CDTSpecial Weather StatementMPXBlue Earth, Martin, Nicollet, Sibley, Waseca43 min
May 27, 10:09 PM CDTSpecial Weather StatementMPXMille Lacs, Morrison51 min
May 27, 10:19 PM CDTAreal Flood AdvisoryMPXKanabec, Mille Lacs, Morrison4 hr
May 27, 10:42 PM CDTSpecial Weather StatementMPXDakota, Freeborn, Rice, Steele, Waseca48 min
May 27, 11:00 PM CDTRiver Flood WarningMPXBrown66 hr
May 27, 11:05 PM CDTSpecial Weather StatementMPXDakota, Freeborn, Goodhue, Steele40 min
May 27, 11:23 PM CDTSevere Thunderstorm WarningMPXDakota, Goodhue29 min
May 28, 12:58 AM CDTAreal Flood WarningMPXChisago6 hr
May 28, 9:34 AM CDTRiver Flood WarningMPXHennepin, Wright6 days
May 28, 1:54 PM CDTSpecial Weather StatementMPXBenton, Stearns66 min
May 28, 2:10 PM CDTSevere Thunderstorm WarningMPXStearns50 min
May 28, 2:26 PM CDTSpecial Weather StatementMPXBenton, Mille Lacs64 min
May 28, 2:44 PM CDTSevere Thunderstorm WarningMPXMille Lacs, Morrison61 min
May 28, 2:46 PM CDTSevere Thunderstorm WarningMPXBenton44 min
May 28, 2:48 PM CDTSpecial Weather StatementMPXMorrison42 min
May 28, 3:05 PM CDTSpecial Weather StatementMPXBenton40 min
May 28, 3:26 PM CDTSpecial Weather StatementMPXIsanti, Kanabec, Sherburne79 min
May 28, 3:30 PM CDTSevere Thunderstorm WarningMPXKanabec45 min
May 28, 4:18 PM CDTSpecial Weather StatementMPXChisago42 min
May 28, 4:51 PM CDTSpecial Weather StatementMPXChisago24 min
May 28, 5:33 PM CDTSpecial Weather StatementMPXChisago42 min
May 27, 7:18 PM CDTTornado WarningMPXPolk27 min
May 27, 11:26 PM CDTSpecial Weather StatementMPXDunn, Pepin, Pierce49 min
May 28, 5:49 PM CDTSpecial Weather StatementMPXPolk56 min
May 28, 6:12 PM CDTSpecial Weather StatementMPXPolk33 min

Nearby

Special Weather Statements in Minnesota, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.